Mississippi, 2007Flash Flood in Mississippi, May 15, 2007
May 15, 2007 · NWS MEG · 1 event in 1 county or zone
A cold front moved into North Mississippi during the afternoon and evening hours of May 15, 2007. Numerous showers and thunderstorms developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into North Mississippi during the afternoon and evening hours of May 15, 2007. Numerous showers and thunderstorms developed ahead of the front. Some of the storms produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 15, 10:03 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, May 15, 10:03 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CDT TUE MAY 15 2007
.DISCUSSION...
STRONG SOUTHERLY WINDS HAVE TRANSPORTED HIGHER DEW POINTS INTO THE
REGION...ESPECIALLY OVER THE CENTRAL PORTIONS OF THE FORECAST
AREA. SOME DEW POINT VALUES ARE NEAR 70 DEGREES. DAYTIME
TEMPERATURES WILL PROBABLY REACH THEIR FORECAST HIGHS.
THE FRONTAL BOUNDARY WAS CURRENTLY STRETCHED FROM WESTERN
ILLINOIS TO NORTHWESTERN ARKANSAS. SOME THUNDERSTORMS HAVE ALREADY
DEVELOPED OVER WESTERN ARKANSAS. ALL THE MODELS AGREE THAT THE
FRONT WILL PROGRESS VERY LITTLE EASTWARD TODAY. THIS POSES A
CHALLENGE TO WHEN THE CONVECTION BEGINS ACROSS THE FORECAST AREA.
STORMS MAY BEGIN LATER THIS AFTERNOON AND PERSIST INTO EARLY
EVENING.
UPDATE TO REMOVE MORNING WORDING AND ADJUST THE TIMING OF
THUNDERSTORM DEVELOPMENT. UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 156 AM CDT TUE MAY 15 2007/
DISCUSSION...
A RETURN TO SOUTHERLY WINDS TODAY WILL HELP BRING AN INCREASE IN
MOISTURE TO THE ENTIRE MIDSOUTH. DEWPOINTS ARE EXPECTED TO CLIMB WELL
INTO THE 60S BY THIS AFTERNOON. EXPECT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP TODAY DUE TO THE INCREASE IN MOISTURE
AND DAYTIME HEATING. CURRENT SFC ANALYSIS ALREADY SHOWS MID 60
DEWPOINTS REACHING INTO PORTIONS OF NORTHEAST MISSISSIPPI WHICH HAS
HELPED TO SET OFF AN ISOLATED THUNDERSTORMS OVER CALHOUN COUNTY.
WILL GO WITH A 20 TO 30 POP ACROSS THE CWA. HIGHS WILL BE IN THE MID
TO UPPER 80S.
BY TONIGHT...A COLD FRONT WILL APPROACH THE CWA FROM THE NORTHWEST.
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE
FRONT INTO THE AREA. EXPECT LINE OF STORMS/FRONT TO BEGIN ENTERING INTO
NORTHEAST ARKANSAS DURING THE LATE AFTERNOON TO EARLY EVENING HOURS.
INITIAL THUNDERSTORMS ALONG THE LINE MAY BECOME SEVERE AS THE
ATMOSPHERE WILL BE UNSTABLE DUE TO ABUNDANT HEATING THROUGHOUT THE
DAY. CAPE VALUES WILL REACH INTO THE 2500 J/KG RANGE WITH LI VALUES
AROUND -4. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET...STORMS WILL BEGIN TO
DIMINISH IN INTENSITY DUE TO THE LOSS OF HEATING OF THE DAY.
WEDNESDAY...COLD FRONT WILL CONTINUE TO MOVE THROUGH THE
SOUTHEASTERN PORTIONS OF THE CWA DURING THE MORNING HOURS. FRONT
SHOULD EXIT CWA BY MID-DAY. HIGH PRESSURE WILL QUICKLY BUILD INTO
THE AREA BEHIND THE FRONT. TEMPERATURES WILL BE COOLER WITH HIGHS IN
THE MID 70S.
WEDNESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE AREA. EXPECT
MOSTLY CLEAR SKIES WITH LOWS IN THE 50S.
THURSDAY...A STRONG SHORTWAVE WILL MOVE INTO MIDDLE TENNESSEE. THIS
MAY BRING AN INCREASE IN CLOUDS AND ISOLATED SHOWERS TO PORTIONS
OF WEST TENNESSEE. OTHERWISE REST OF CWA SHOULD BE DRY. HIGHS WILL
BE IN THE MID TO UPPER 70S.
THURSDAY NIGHT THROUGH MONDAY...BEAUTIFUL WEATHER SHAPING UP FOR THE
END OF THE WEEK INTO THE WEEKEND. HIGH PRESSURE WILL BE OVER THE
MIDSOUTH KEEPING TEMPERATURES NEAR NORMAL WITH HIGHS AROUND 80 AND
LOWS AROUND 60. SKIES WILL BE CLEAR. THIS WEATHER WILL CONTINUE INTO
MONDAY AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 88 61 75 56 / 30 70 30 10
MKL 87 60 73 46 / 30 70 30 10
JBR 88 58 74 51 / 50 60 10 10
TUP 86 64 75 51 / 20 50 50 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, May 15, 2:44 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 15 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT TUE MAY 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD
OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE
BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT
CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM
THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING.
KRM
In the hours before
Special weather statement, May 15, 11:28 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT TUE MAY 15 2007
MSZ010-011-151800-
COAHOMA MS-QUITMAN MS-
1228 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
NEAR CLARKSDALE AT 1228 PM CDT...MOVING NORTHEAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING THE CITY OF
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 11:35 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT TUE MAY 15 2007
MSZ007-008-151800-
TUNICA MS-TATE MS-
1235 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE AND TUNICA COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTH OF LITTLE TEXAS AT 1235 PM CDT...MOVING NORTHEAST AT 15
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, May 15, 11:42 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT TUE MAY 15 2007
ARZ049-151815-
LEE AR-
1242 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 13
MILES SOUTHWEST OF BRICKEYS AT 1242 PM CDT...MOVING NORTHEAST AT 15
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:20 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT TUE MAY 15 2007
MSZ007-008-010-011-151845-
TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS-
120 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA...QUITMAN...TATE AND
TUNICA COUNTIES.
A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
ARE LOCATED AROUND THE SENATOBIA...TUNICA AND CLARKSDALE AREAS.
THESE STORMS ARE MOVING NORTHEAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE
THUNDERSTORMS.
THESE STORM ARE NOT EXPECTED TO BECOME SEVERE.
PEOPLE IN COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING
THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:42 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT TUE MAY 15 2007
MSZ001-TNZ088-151915-
DE SOTO MS-SHELBY TN-
142 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO AND SHELBY COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF WALLS AT 142 PM CDT...
MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF HORN
LAKE...MIDTOWN MEMPHIS AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY..
Flash Flood, Coahoma
- When
- May 15, 1:15 PM CST to 2:15 PM CST
- Where
- Coahoma County, Clarksdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -90.580
Heavy rain produced flash flooding on several streets in residential areas of Clarksdale.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33005.